MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® TUBES WITH K2E (K2EDTA); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® TUBES WITH K2E (K2EDTA); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365974
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd microtainer® tubes with k2e (k2edta), an unspecified number of samples clotted upon receipt by the lab.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary bd had not received any samples or photos for investigation.Therefore, 50 retention samples were evaluated for visual presence of additive with acceptable results.An additional 15 samples were evaluated for quantity of additive with acceptable results complaints for sample quality are under statistical control for the month of june 2025.At this time, further testing is not indicated.Based on a review of the device history record for the incident lots, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: clotting.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD MICROTAINER® TUBES WITH K2E (K2EDTA)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22414533
Report Number2618282-2025-00059
Device Sequence Number9795332
Product Code JKA
UDI-Device Identifier30382903659747
UDI-Public(01)30382903659747(17)260831(10)5055683
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K940905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number365974
Device Lot Number5055683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown